Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2025, 2:46 PM EDT for Stewart County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2025, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 21, 2025, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WUUS52 KFFC 211846
SVRFFC
GAC259-211915-
/O.NEW.KFFC.SV.W.0292.250621T1846Z-250621T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
246 PM EDT Sat Jun 21 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Stewart County in west central Georgia...
* Until 315 PM EDT.
* At 246 PM EDT, a severe thunderstorm was located over Charles, or
near Lumpkin, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lumpkin, Richland, Charles, Brooklyn, Westville, and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3200 8488 3215 8492 3223 8473 3223 8472
3204 8464 3203 8464
TIME...MOT...LOC 1846Z 250DEG 3KT 3210 8481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
246
WWUS52 KFFC 211905
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Sat Jun 21 2025
GAC259-211915-
/O.EXP.KFFC.SV.W.0292.000000T0000Z-250621T1915Z/
Stewart GA-
305 PM EDT Sat Jun 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART COUNTY
WILL EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3200 8488 3215 8492 3223 8473 3223 8472
3204 8464 3203 8464
TIME...MOT...LOC 1905Z 250DEG 3KT 3210 8479
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:37 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 21, 2:37 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 237 PM EDT Sat Jun 21 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 227 PM EDT Sat Jun 21 2025 Key Messages: - Warming trend will continue through the weekend and into early next week. - Isolated to scattered thunderstorms are ongoing across portions of west-central Georgia this afternoon, and will be possible once again on Sunday. A pronounced upper level ridge has set up over the eastern CONUS, which will continue to strengthen over the remainder of the weekend, eventually reaching a mean high of 597-598 dam over the southern Appalachians by Sunday afternoon. A warming trend will be ongoing through the short term period with increasing 1000-500 mb thicknesses under the high and plenty of sunshine. High temperatures this afternoon will largely range from the low to mid 90s across north and central Georgia. With higher dewpoints in the 70s across portions of west-central Georgia compared to the remainder of the CWA, heat indices in these locations will reach into the upper 90s this afternoon. Furthermore, SBCAPE values here range from 2000-3000 J/kg, which has allowed for the development of scattered showers and thunderstorms. A couple of these storms could become strong and capable of producing frequent lightning and locally heavy rainfall. Furthermore, with DCAPE progged to exceed 1000 J/kg, these stronger storms could also produce gusty downburst winds. Showers and thunderstorm chances will begin to diminish after sunset. The warming trend will continue on Sunday, with high temperatures forecast to rise into the mid 90s across the majority of the area, which will be 3-5 degrees above daily normals in central Georgia and 5-7 degrees above daily normals in north Georgia. A surface high will meanwhile begin to advance into the Southeast, with dewpoints recovering into the upper 60s to low 70s across the forecast area. As a result, heat indices will range from the upper 90s to low 100s across central Georgia and portions of north Georgia (with the exception of the higher elevations in the far north). SBCAPE values will once again increase to 2000-3000 J/kg in the afternoon, the development of storms could be inhibited by subsidence under the ridge and the resulting inversion at the mid levels. Storm coverage is thus expected to be isolated, though chances will be greatest in the southernmost portions of the area. While the potential for severe weather is low, a few of these storms could be capable of producing frequent lightning, gusty winds, and locally heavy rain once again. King && .LONG TERM... (Monday morning through next Friday) Issued at 227 PM EDT Sat Jun 21 2025 Key Messages: - The warmest weather of the year so far in Georgia can be expected during the upcoming workweek. - Vulnerable populations should take precautions to protect themselves from the heat. - Heat Advisories will be warranted at times for portions of north and central Georgia, especially mid to late week. Heat will be the headline throughout the upcoming work week as ensemble guidance continues to show high confidence in a heat wave developing across much of the Eastern U.S. The driver of this pattern will be a strong and expansive ridge building over the region on Monday and persisting through at least Friday. While the ridge will peak in 500 mb height (strength) in the Mon- Tue timeframe, the 850 mb temperatures over Georgia will peak from Wed-Fri. A few ensemble members even have the 850 mb temperature approaching 26C over northern GA, which would be near or above the maximum on record, based on observed sounding data from our office. Regardless of whether that happens, the bottom line is that temperatures will be 6 to 12 degrees above normal for this time of year, with highs in the upper 90s to low 100s. Combine this with humid air (dewpoints in the upper 60s / low 70s), and heat index values will range from 100 to 108 degrees. This will necessitate Heat Advisories for some portions of north and central Georgia next week, especially Wed to Fri. The most likely area to meet criteria would be east-central GA, which could see 3-4 days of Heat Advisories. For other areas, including the ATL metro, confidence in meeting criteria is lower at this time, but could increase as we get closer to the peak of the heat wave. Whether an advisory is put into effect or not, vulnerable populations across north and central Georgia will need to take precautions to protect themselves from the heat for most of the upcoming week. What about rain chances?! The strong ridge will greatly reduce chances for any diurnal showers and storms due to the combination of subsidence and a drier than normal airmass. It's likely that most areas receive zero rainfall between Monday and Friday, but there could be enough moisture around for some diurnal convection to develop, especially by the time we get to Thu/Fri. Any storms that do form during the afternoons in this period could be strong to even near-severe, with damaging winds as a primary threat. Culver && .AVIATION... (18Z TAFS) Issued at 127 PM EDT Sat Jun 21 2025 Scattered SHRA/TSRA is ongoing across portions of west-central Georgia, including near CSG, which is expected to persist through the late afternoon. VFR ceilings will persist through the TAF period, with a scattered cu field between 040-060 this afternoon and again on Sunday afternoon. Winds at ATL have shifted to NW at around 5 kts with daytime mixing, and will become light and variable after sunset. Winds on Sunday are expected to be E/SE at 3-6 kts after 15Z. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 70 94 71 94 / 0 10 0 10 Atlanta 72 93 73 93 / 0 10 0 10 Blairsville 65 88 65 89 / 0 10 0 20 Cartersville 70 94 71 94 / 0 10 0 10 Columbus 72 94 73 95 / 10 20 0 10 Gainesville 70 92 71 93 / 0 10 0 10 Macon 72 94 72 95 / 0 10 0 10 Rome 69 94 70 93 / 0 10 0 10 Peachtree City 70 93 70 93 / 0 10 0 10 Vidalia 72 94 72 95 / 0 10 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....Culver AVIATION...King
Hazardous weather outlook, Jun 21, 12:05 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1205 PM EDT Sat Jun 21 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1205 PM EDT Sat Jun 21 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are expected in portions of west-central Georgia this afternoon, which could become strong and capable of producing frequent lightning, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional isolated storms are possible Sunday afternoon, primarily in central Georgia. Heat index values between 100 and 107 degrees are expected across portions of north and central Georgia between Sunday and Thursday. The heat may be hazardous, especially for vulnerable populations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 21, 2:26 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Sat Jun 21 2025
GAZ090>092-102-103-211900-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
226 PM EDT Sat Jun 21 2025
...Strong thunderstorms will impact portions of southern Marion,
southeastern Chattahoochee, Stewart, northern Webster and
southwestern Schley Counties through 300 PM EDT...
At 226 PM EDT, a line of strong thunderstorms was along a line
extending from near Zellobee to near Louvale, and moving southeast at
10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Buena Vista, Cusseta, Richland, Brantley, Seminole, Charles,
Christopher, Westville, Brooklyn, Renfroe, Draneville, Manta,
Zellobee, Jamestown/South Fort Benning, Church Hill, Louvale, and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3221 8497 3222 8493 3224 8491 3243 8459
3218 8435 3216 8438 3217 8443 3214 8443
3193 8490
TIME...MOT...LOC 1826Z 335DEG 10KT 3235 8463 3221 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 21, 2:27 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sat Jun 21 2025
GAZ079-080-091-211900-
Taylor GA-Marion GA-Talbot GA-
227 PM EDT Sat Jun 21 2025
...A strong thunderstorm will impact portions of northeastern Marion,
southwestern Talbot and west central Taylor Counties through 300 PM
EDT...
At 227 PM EDT, a strong thunderstorm was over Geneva, or near
Talbotton, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Talbotton, Junction City, Geneva, Marion Estates, Juniper, Charing,
Oakland, and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3263 8464 3270 8450 3248 8429 3238 8457
TIME...MOT...LOC 1827Z 335DEG 9KT 3260 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:26 PM EDT | Special Weather Statement | FFC | Marion, Stewart | 34 min |
| Jun 21, 2:27 PM EDT | Special Weather Statement | FFC | Talbot | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.